Discussions that mention valium

Cerebral Palsy board


Our son has gotten Botox in his legs every 3-4 months for the past 3 years. It helps enormously.

The doctor who administers the shots prescribes Versed (I might have that spelling wrong, but it is basically a generic form of liquid Valium) to calm him down. He takes it about 20 minutes before the shots, which are extremely painful for him. The Versed also helps him forget about the experience so he does not live in constant fear of it. I highly recommend it.

Going for Botox with our son is one of the toughest things we have to do as parents. It is truly miserable. Holding him down for two minutes while the doctor gives him very painful shots is terrible for all of us. We would not do it if the results were not so dramatic.
My suggestion is DO NOT DO IT, unless it is a last resort! I just had it done about a week and a half ago, and I'm far worse than before... I had the injections in my upper back and neck for a post-whiplash injury. I had very tight muscles, spasticity, etc. For some odd reason, the muscles are tighter, yet I can't support my head, nor can I lift my arms or move at all. The doctor said that the toxin spread to more muscles and to basically wait it out. I'm in excruciating pain, and I can't even dress myself, dry my hair, sleep, anything. My neck and shoulders are visibly red and feel very hot to the touch from all of the inflammation. They tried prescribing Valium for the severe muscle tightness and twitching, but it's doing nothing. On top of it all, I'm severely allergic to pain medications, so they can't even prescribe anything for the pain. It's awful and I wouldn't wish this on anyone. The only thing I'm suggesting is to weigh the risks and the benefits. Are your son's spastic legs worse than 3-4 months of what I described? If so, go for it. If not, I don't think it's worth the risk, especially not for someone as young as him. In any case, good luck with whatever you try!!! :angel: